Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 4, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Apr 21, 2009, 11:10 PM EDT for Rockland County, Westchester County, New York. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2009, 11:10 PM EDT (03:10 UTC)
- Expired
- Apr 21, 2009, 11:45 PM EDT
- In force
- 35 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 86 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 447 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KOKX 220310
SVROKX
NYC087-119-220345-
/O.NEW.KOKX.SV.W.0004.090422T0310Z-090422T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1110 PM EDT TUE APR 21 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTCHESTER COUNTY IN SOUTHEAST NEW YORK...
ROCKLAND COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1145 PM EDT...
* AT 1109 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR NYACK...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH TARRYTOWN...UPPER NYACK...TARRYTOWN AND 7 MILES SOUTHEAST OF
HAVERSTRAW BY 1115 PM...
OSSINING BY 1120 PM...
HAWTHORNE BY 1125 PM...
MOUNT KISCO BY 1135 PM...
BEDFORD BY 1140 PM...
LAT...LON 4112 7411 4134 7361 4120 7351 4111 7372
4110 7372 4106 7370 4099 7390 4100 7390
4107 7407
TIME...MOT...LOC 0310Z 241DEG 28KT 4108 7394
$$
JMC2 follow-up statements
000
WWUS51 KOKX 220324
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1124 PM EDT TUE APR 21 2009
NYC087-220333-
/O.CAN.KOKX.SV.W.0004.000000T0000Z-090422T0345Z/
ROCKLAND NY-
1124 PM EDT TUE APR 21 2009
...THE SEVERE THUNDERSTORM WARNING FOR ROCKLAND COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS EXITED THE AREA. THE SEVERE
THUNDERSTORM WARNING HAS THEREFORE BEEN CANCELLED.
LAT...LON 4120 7351 4111 7372 4110 7372 4103 7389
4114 7390 4119 7393 4119 7392 4134 7361
TIME...MOT...LOC 0323Z 238DEG 29KT 4115 7381
$$
NYC119-220345-
/O.CON.KOKX.SV.W.0004.000000T0000Z-090422T0345Z/
WESTCHESTER NY-
1124 PM EDT TUE APR 21 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT
FOR WESTCHESTER COUNTY...
AT 1122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR BRIARCLIFF MANOR...OR NEAR OSSINING...
MOVING NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MOUNT KISCO AND ARMONK BY 1130 PM...
BEDFORD BY 1140 PM...
GOLDENS BRIDGE BY 1145 PM...
LAT...LON 4120 7351 4111 7372 4110 7372 4103 7389
4114 7390 4119 7393 4119 7392 4134 7361
TIME...MOT...LOC 0323Z 238DEG 29KT 4115 7381
$$
JMC000
WWUS51 KOKX 220345
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1145 PM EDT TUE APR 21 2009
NYC119-220354-
/O.EXP.KOKX.SV.W.0004.000000T0000Z-090422T0345Z/
WESTCHESTER NY-
1145 PM EDT TUE APR 21 2009
...THE SEVERE THUNDERSTORM WARNING FOR WESTCHESTER COUNTY WILL EXPIRE
AT 1145 PM EDT...
THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. SMALL HAIL AND LOCALLY HEAVY RAIN CAN BE EXPECTED
WITH THIS STORM.
LAT...LON 4120 7351 4111 7372 4110 7372 4103 7389
4114 7390 4119 7393 4119 7392 4134 7361
TIME...MOT...LOC 0344Z 241DEG 30KT 4123 7359
$$
JMCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 10:07 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 21, 10:07 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1007 PM EDT TUE APR 21 2009
.SYNOPSIS...
LOW PRESSURE ACROSS THE REGION WILL MOVE SLOWLY TO THE NORTH
INTO WEDNESDAY AS A SECONDARY LOW DEVELOPS OVER NEW ENGLAND. THE
NEW ENGLAND LOW DEEPENS WEDNESDAY INTO THURSDAY WHILE TRACKING
THROUGH NORTHERN NEW ENGLAND. MEANWHILE...HIGH PRESSURE BUILDS
INTO THE AREA FROM THE SOUTH THURSDAY AND REMAINS INTO SUNDAY. A
COLD FRONT APPROACHES FOR THE START OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AN AREA OF SHOWER AND THUNDERSTORMS HAS DEVELOPED ALONG AN OLD
BOUNDARY OVER NORTH CENTRAL NEW JERSEY IN RESPONSE TO FORCING FROM
THE LEFT FRONT QUAD OF A 130KT 300 MB JET. THESE STORMS HAVE
PRODUCED UP TO 1/2 INCH HAIL OVER CENTRAL NEW JERSEY. WHILE THE
LINE SHOULD WEAKEN AS IT TRACKS NORTHEAST...HAVE ADDED A CHANCE OF
THUNDER TO FAR NW ZONES.
HAVE ISSUED A DENSE FOG ADVISORY OVERNIGHT FOR COASTAL CT...LONG
ISLAND AND SOUTHERN WESTCHESTER COUNTY. WITH SFC VSBY RUNNING 1/2
MILE OR LESS OVER THE PAST FEW HOURS...AND NOTHING ON THE HORIZON
TO MIX UP THE LOWER LEVELS OVER THE NEXT FEW HOURS...FOG SHOULD
SPREAD AND VISIBILITIES SHOULD MAINTAIN OR GET WORSE. NOTING
WINDS ARE CALM AHEAD OF TROUGH SCHEDULED FOR LATE TONIGHT...DO NOT
EXPECT MUCH MIXING AHEAD OF IT...SO HAVE THE ADVISORY OUT THROUGH
THE ENTIRE OVERNIGHT PERIOD (10Z). WILL MONITOR FOR POSSIBLE
EXPANSION AS THE NIGHT PROGRESSES.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
UPPER TROUGH REMAIN WEDNESDAY AND WEDNESDAY NIGHT BEFORE AXIS
PULLS EAST AFTER 06Z THURSDAY AS RIDGING STARTS TO BUILD. IN
ADDITION...SURFACE LOW DEVELOPS OVER NEW ENGLAND. WILL KEEP THE
CHANCE OF SHOWERS IN THE AREA INTO WEDNESDAY NIGHT. DAYTIME
DESTABILIZATION WILL RESULT IN CHANCES OF THUNDERSTORMS WEDNESDAY
AFTERNOON INTO THE EVENING. WITH THE 850 MB LOW MOVING TO THE
NORTHEAST AFTER 06Z CHANCES QUICKLY DROP OFF ESPECIALLY WESTERN
AREAS. ANOTHER COLD FRONT PUSHES THROUGH WITH WINDS INCREASING
BEHIND THE LOW WEDNESDAY NIGHT.
WITH RIDGING THUR DAY INTO FRIDAY WILL BE DRY. SOME CLOUDINESS
DURING THE DAY THURSDAY AS CYCLONIC FLOW REMAINS...THEN CLEARING
THURSDAY NIGHT. WARM UP BEGINS THURSDAY NIGHT INTO FRIDAY WITH
HIGH INTO THE 70S AWAY FROM THE OCEAN FRIDAY. LIGHT WINDS AND
LIKELY SEA BREEZES WILL KEEP TEMPERATURES INTO THE 60S ACROSS LONG
ISLAND AND COASTAL CONNECTICUT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
DEEP LAYER RIDGING DOMINATES THE EXTENDED PERIOD. FOR NOW HAVE RING
OF FIRE CONVECTION BUILDING INTO REGION FROM NW TO SE STARTING
MONDAY (SLIGHT CHANCE POPS). ONLY POSSIBLE WRINKLE IN FORECAST IS
POTENTIAL FOR BACK DOOR FRONTS AS SUGGESTED MAINLY BY ECMWF (BOTH 00Z
AND 12Z HAVE WEAK BACK DOOR FRONT COME THROUGH SUNDAY NIGHT THEN
LIFT BACK NORTHEAST MONDAY...AND A MORE POTENT BACK DOOR FRONT MOVE
THROUGH AT LEAST EASTERN AREAS TUESDAY). REFLECT MORE POTENT BACK
DOOR IN FORECAST ON TUESDAY...WITH HIGHS REDUCED FROM
MONDAY...ESPECIALLY OVER EASTERN AREAS. OTHERWISE WELL ABOVE
CLIMATOLOGY WITH HIGHS UPPER 70S-LOWER 80S INTERIOR AND UPPER 60S TO
MID 70S LONG ISLAND AND COASTAL CT...W/ SEA BREEZE LIKELY EACH
AFTERNOON.
&&
.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
TOUGH FORECAST THROUGH THE NEXT 12 HOURS. WARM FRONT REMAINS
PARTIALLY THROUGH THE REGION...NORTH OF KGON AND KISP WHICH IS
MARKED BY A WIND SHIFT TO THE SOUTH...AND LOOKS LIKE IT IS ABOUT
TO PUSH NORTH OF KJFK.
FOG AND STRATUS IS OVERTAKING THE AREA AGAIN THIS EVE WITH IFR OR
LOWER CONDITIONS AT ALL TERMINALS EXCEPT KSWF WHERE ITS MVFR. THESE
CONDS EXPECTED TO PERSIST FOR AT LEAST THE NEXT 6 HOURS. JET
INDUCED LINE OF TSTMS MOVING NNE WHICH SHOULD TRACK THROUGH THE
NYC METRO AREA BETWEEN 03Z AND 05Z. BEYOND 06Z IS WHERE THINGS GET
DICEY...WITH THE MAVS KEEPING THINGS WAY DOWN UNTIL MORNING AND
THE METS IMPROVING THINGS BACK TO VFR BY 09Z. WOULD EXPECT CONDS
TO IMPROVE SOME WITH THE WINDS SHIFTING TO THE SW-W AFTER 06Z
BEHIND SFC TROUGH...BUT I MAY BE TOO QUICK.
VFR EXPECTED TO RETURN TO ALL TERMINALS WED MORNING WITH SCT
SHOWERS/TSTMS POSSIBLE IN THE AFTERNOON AHEAD OF A COLD FRONT WITH
LOCALIZED MVFR CONDS.
OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY...
MAINLY VFR. GUSTY WEST WINDS SHOULD RETURN AFTER COLD FRONTAL
PASSAGE FROM LATE WED NIGHT INTO THU. ISOLATED SHOWERS AND
POSSIBLY A THUNDERSTORM WILL BE POSSIBLE WED INTO WED NIGHT AS LOW
PRESSURE MOVES NORTH OF THE AREA. HIGH PRESSURE BUILDS INTO AREA
THU AND REMAINS INTO SATURDAY WITH VFR CONDITIONS.
&&
.MARINE...
EXTENDED DENSE FOG ADVISORY UNTIL 6 AM...OTHERWISE NO CHANGES THIS
UPDATE.
WITH DEWPOINTS IN THE MID AND UPPER 40S ACROSS THE WATERS IN A
SOUTHERLY FLOW...AND LOW LEVEL INVERSION IN PLACE...DENSE FOG
REMAINS ON THE AREA WATERS...AND THE DENSE FOG ADVISORY CONTINUES.
WINDS SHIFT TO THE SOUTHWEST AS A WEAK COLD FRONT PUSHES INTO THE
WATERS...AND VISIBILITIES MAY IMPROVE LATE TONIGHT.
OTHERWISE...SEAS...MAINLY IN SWELL...REMAIN 6 TO 10 FEET AND WILL
INTO THURSDAY. SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE
AHEAD OF THE BOUNDARY. WITH LOW PRESSURE IN THE VICINITY INTO
WEDNESDAY NIGHT SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE.
A DEEPENING LOW OVER NEW ENGLAND WEDNESDAY INTO THURSDAY AND A
COLD FRONT CROSSING THE WATERS WILL INCREASE WIND GUSTS TO SMALL
CRAFT LEVEL ON ALL THE WATERS WEDNESDAY NIGHT INTO THURSDAY.
THEN...WITH HIGH PRESSURE BUILDING INTO THE WATERS THURSDAY INTO
FRIDAY THE PRESSURE GRADIENT WEAKENS AND WINDS DIMINISH AND SEAS
SUBSIDE BELOW SMALL CRAFT LEVELS. SOME GUSTS ON THE OCEAN WATERS
MAY REACH MINIMAL GALE FORCE FOR A BRIEF TIME WEDNESDAY NIGHT.
PERSISTENT SW FLOW AROUND 10 KT THROUGH THE WEEKEND...A LITTLE
HIGHER WITH SEA BREEZE NEAR SHORE IN THE AFTERNOON AND EVENING.
WINDS AND SEAS REMAIN BELOW SCA LEVELS FOR THE WEEKEND.
&&
.HYDROLOGY...
WIDESPREAD 1/2 TO 3/4 ON AN INCH OF RAINFALL TONIGHT THROUGH
WEDNESDAY NIGHT. SOME HIGHER AMOUNTS POSSIBLE IN ANY THUNDERSTORMS
THAT MOVE THROUGH TONIGHT AND AGAIN WEDNESDAY AFTERNOON. DRY
THURSDAY THROUGH THE WEEKEND.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...DENSE FOG ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR CTZ009>012.
NY...DENSE FOG ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR NYZ071-077>081.
NJ...NONE.
MARINE...DENSE FOG ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR ANZ330-335-338-
340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ350-353-
355.
&&
SYNOPSIS...MET/PFM
NEAR TERM...MET/PFM
SHORT TERM...MET
LONG TERM...PFM
AVIATION...AL
MARINE...MET/PFM
HYDROLOGY...METHazardous weather outlook, Apr 21, 3:30 PM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 330 PM EDT TUE APR 21 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-221000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 330 PM EDT TUE APR 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-221000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 330 PM EDT TUE APR 21 2009 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Local storm report, Apr 21, 10:32 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1032 PM EDT TUE APR 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HAIL SPRINGFIELD 40.70N 74.32W
04/21/2009 E0.25 INCH UNION NJ AMATEUR RADIO
&&
PFMSpecial weather statement, Apr 21, 10:41 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1041 PM EDT TUE APR 21 2009 NJZ003-220315- BERGEN- 1041 PM EDT TUE APR 21 2009 ...STRONG THUNDERSTORMS WILL IMPACT BERGEN COUNTY... AT 1040 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WAYNE TO BLOOMFIELD...AND MOVING NORTHEAST AT 35 MPH. THESE STORMS WILL BE... NEAR TETERBORO BY 1050 PM. NEAR RAMSEY BY 1055 PM. NEAR MORNINGSIDE HEIGHTS BY 1100 PM. NEAR NORWOOD BY 1110 PM. SMALL HAIL AND LOCALLY HEAVY RAIN IS EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
Special weather statement, Apr 21, 10:57 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1057 PM EDT TUE APR 21 2009 NYZ069-220330- ROCKLAND- 1057 PM EDT TUE APR 21 2009 ...STRONG THUNDERSTORM WILL IMPACT ROCKLAND COUNTY... AT 1052 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RIDGEWOOD...AND MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE... NEAR NANUET BY 1105 PM. NEAR NYACK BY 1110 PM. NEAR NEW CITY BY 1115 PM. NEAR HAVERSTRAW BY 1120 PM. SMALL HAIL AND LOCALLY HEAVY RAIN IS EXPECTED WITH THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING DIME SIZE HAIL. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
Local storm report, Apr 21, 10:59 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1059 PM EDT TUE APR 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM HAIL WEST ORANGE 40.79N 74.26W
04/21/2009 E0.25 INCH ESSEX NJ PUBLIC
1044 PM HAIL CLIFTON 40.86N 74.16W
04/21/2009 U0.50 INCH PASSAIC NJ PUBLIC
MARBLE TO DIME SIZE HAIL WAS REPORTED IN CLIFTON, NEAR
ROUTE 7 AND PASSAIC AVENUE.
1045 PM HAIL WAYNE 40.95N 74.25W
04/21/2009 E0.25 INCH PASSAIC NJ PUBLIC
1045 PM HAIL BELLEVILLE 40.79N 74.16W
04/21/2009 E0.25 INCH ESSEX NJ PUBLIC
1045 PM HAIL BLOOMFIELD 40.81N 74.19W
04/21/2009 E0.50 INCH ESSEX NJ PUBLIC
MARBLE TO DIME SIZE HAIL WAS REPORTED IN BLOOMFIELD
1051 PM HAIL GARFIELD 40.88N 74.11W
04/21/2009 E0.25 INCH BERGEN NJ PUBLIC
PEA TO DIME SIZE HAIL WAS REPORTED
1051 PM HAIL HO-HO-KUS 41.00N 74.10W
04/21/2009 E0.75 INCH BERGEN NJ EMERGENCY MNGR
1051 PM HAIL 3 N RAMSEY 41.10N 74.15W
04/21/2009 E0.50 INCH ROCKLAND NY PUBLIC
MARBLE TO DIME SIZE HAIL WAS REPORTED
&&
PFMLocal storm report, Apr 21, 11:07 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1107 PM EDT TUE APR 21 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL TEANECK 40.89N 74.01W
04/21/2009 E0.25 INCH BERGEN NJ PUBLIC
1100 PM HAIL WOODCLIFF LAKE 41.03N 74.06W
04/21/2009 E0.50 INCH BERGEN NJ PUBLIC
MARBLE TO DIEM SIZE HAIL WAS REPORTED
1100 PM HAIL PARK RIDGE 41.04N 74.04W
04/21/2009 E0.25 INCH BERGEN NJ TRAINED SPOTTER
1103 PM HAIL BERGENFIELD 40.92N 74.00W
04/21/2009 E0.25 INCH BERGEN NJ PUBLIC
&&
PFMSpecial weather statement, Apr 21, 11:07 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1107 PM EDT TUE APR 21 2009 NYZ070-071-220330- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 1107 PM EDT TUE APR 21 2009 ...STRONG THUNDERSTORMS WILL IMPACT WESTCHESTER COUNTY... AT 1105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEW CITY TO NORWOOD...OR ALONG A LINE EXTENDING FROM NEW CITY TO BERGENFIELD... AND MOVING NORTHEAST AT 30 MPH. THESE STORMS WILL BE... NEAR YONKERS BY 1110 PM. NEAR DOBBS FERRY BY 1115 PM. NEAR TARRYTOWN BY 1120 PM. NEAR PEEKSKILL BY 1125 PM. NEAR HAWTHORNE BY 1130 PM. SMALL HAIL AND LOCALLY HEAVY RAIN IS EXPECTED WITH THESE STORMS. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DIME SIZE HAIL. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. JMC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 8:36 PM EDT | Dense Fog Advisory | OKX | Suffolk, Westchester | 8 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.